Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 17, 2005, 3:16 PM MDT for Eddy County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2005, 3:16 PM MDT (21:16 UTC)
- Expired
- Sep 17, 2005, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 182 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 172117 SVRMAF NMC015-172200- /O.NEW.KMAF.SV.W.0334.050917T2116Z-050917T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM MDT SAT SEP 17 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL EDDY COUNTY...OR ABOUT 21 MILES NORTHEAST OF CARLSBAD...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... EASTERN EDDY COUNTY... STATE ROUTE 360... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3261 10409 3247 10395 3255 10383 3287 10381 $$
1 follow-up statement
000 WWUS54 KMAF 172139 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CDT SAT SEP 17 2005 NMC015-172200- /O.CON.KMAF.SV.W.0334.000000T0000Z-050917T2200Z/ EDDY- 335 PM MDT SAT SEP 17 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL EDDY COUNTY... AT 335 PM MDT...PUBLIC REPORTED NICKEL SIZE HAIL IN CARLSBAD NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED OVER CARLSBAD AND OVER EASTERN EDDY COUNTY...OR ABOUT 32 MILES NORTHEAST OF CARLSBAD...MOVING NORTHEAST AT 20 MPH. PUBLIC REPORTS OF NICKEL SIZE HAIL IN THE CITY OF CARLSBAD HAVE BEEN RECEIVED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3261 10409 3247 10395 3255 10383 3287 10381 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:01 PM MDT, 15 minutes earlier.
Area forecast discussion, Sep 17, 3:01 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 PM CDT SAT SEP 17 2005
.SHORT TERM...
UPDATED GRIDS AND SENT ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
NUMBER 794.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 94 68 96 / 20 0 0 0
CARLSBAD NM 67 93 64 93 / 20 10 10 10
DRYDEN TX 72 97 66 96 / 10 0 0 0
FORT STOCKTON TX 69 96 67 95 / 10 0 0 0
GUADALUPE PASS TX 67 87 65 87 / 10 10 10 10
HOBBS NM 66 91 66 92 / 20 10 10 10
MARFA TX 60 87 57 86 / 10 10 10 10
MIDLAND INTL AIRPORT TX 68 95 68 95 / 20 0 0 0
ODESSA TX 69 95 70 95 / 20 0 0 0
WINK TX 69 100 70 98 / 20 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...SEVERE THUNDERSTORM WATCH UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: ANDREWS...BORDEN...DAWSON...GAINES...HOWARD...AND
MARTIN.
&&
99/99Hazardous weather outlook, Sep 17, 12:03 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 PM CDT SAT SEP 17 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 103 PM CDT SAT SEP 17 2005 /1203 PM MDT SAT SEP 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE NORTHERN PERMIAN BASIN...SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS. SOME OF THE STORMS OVER THE NORTHERN PERMIAN BASIN AND NORTHERN LEA COUNTY MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:17 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| Sep 17, 3:37 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| Sep 17, 3:56 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 34 min |
| Sep 17, 4:27 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 63 min |
| Sep 17, 4:49 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 56 min |
| Sep 17, 5:48 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.